Electromagnetic inversion using quasi-linear approximation

Update item information
Publication Type Journal Article
School or College College of Mines & Earth Sciences
Department Geology & Geophysics
Creator Zhdanov, Michael S.
Other Author Fang, Sheng; Hursan, Gabor
Title Electromagnetic inversion using quasi-linear approximation
Date 2000
Description Three-dimensional electromagnetic inversion continues to be a challenging problem in electrical exploration. We have recently developed a new approach to the solution of this problem based on quasi-linear approximation of a forward modeling operator. It generates a linear equation with respect to the modified conductivity tensor, which is proportional to the reflectivity tensor and the complex anomalous conductivity. We solved this linear equation by using the regularized conjugate gradient method. After determining a modified conductivity tensor, we used the electrical reflectivity tensor to evaluate the anomalous conductivity. Thus, the developed inversion scheme reduces the original nonlinear inverse problem to a set of linear inverse problems. The developed algorithm has been realized in computer code and tested on synthetic 3-D EM data. The case histories include interpretation of a 3-D magnetotelluric survey conducted in Hokkaido, Japan, and the 3-D inversion of the tensor controlled-source audio magnetotelluric data over the Sulphur Springs thermal area, Valles Caldera, New Mexico, U.S.A.
Type Text
Publisher Society of Exploration Geophysicists
Journal Title Geophysics
Volume 65
Issue 5
First Page 1501
Last Page 13
Subject Quasi-linear approximation; Electromagnetic inversion
Subject LCSH Quasianalytic functions
Language eng
Bibliographic Citation Zhdanov, M., Fang, S., & Hursan, G. (2000). Electromagnetic inversion using quasi-linear approximation. Geophysics, 65(5), 1501-13.
Rights Management (c)Society of Exploration Geophysicists [Include link to article]
Format Medium application/pdf
Format Extent 1,855-283 bytes
Identifier ir-main,13898
ARK ark:/87278/s6m04pv3
Setname ir_uspace
Date Created 2012-06-13
Date Modified 2021-05-06
ID 705284
Reference URL https://collections.lib.utah.edu/ark:/87278/s6m04pv3
Back to Search Results